Pediatric CCRN Pharmacology Flashcards
6 cards from real Pediatric CCRN Exam practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 6 Pediatric CCRN Pharmacology flashcards as text
A 4-year-old with septic shock is on a norepinephrine infusion but remains hypotensive with vasodilatory shock. Which adjunct vasopressor is MOST appropriate to add?
Answer: Vasopressin
Vasopressin acts on V1 receptors in vascular smooth muscle independent of adrenergic pathways, making it an effective adjunct in catecholamine-refractory vasodilatory shock.
Which medication class is the FIRST-LINE treatment for hypertensive emergency in a child with acute glomerulonephritis?
Answer: Calcium channel blockers (nicardipine IV)
IV nicardipine provides rapid, titratable blood pressure reduction without the renal afferent arteriole risk of ACE inhibitors, making it preferred for hypertensive emergencies in children.
A 3-year-old on phenobarbital for seizure control requires a dose increase. Which monitoring is ESSENTIAL?
Answer: Serum phenobarbital levels and respiratory status
Phenobarbital has a narrow therapeutic index (15–40 mcg/mL); monitoring serum levels prevents toxicity while assessing respiratory status is critical as phenobarbital causes dose-dependent respiratory depression.
What is the PRIMARY concern when using succinylcholine for rapid sequence intubation in a child with a crush injury?
Answer: Life-threatening hyperkalemia
Crush injury causes massive upregulation of extrajunctional acetylcholine receptors; succinylcholine depolarization releases dangerous amounts of potassium into the circulation, risking fatal arrhythmias.
A 7-year-old is started on a heparin infusion for DVT. The anti-Xa level is subtherapeutic. Which factor MOST commonly explains heparin resistance in pediatric patients?
Answer: Low antithrombin III levels
Heparin requires antithrombin III as its cofactor; low AT-III levels (common in neonates, sepsis, and nephrotic syndrome) cause heparin resistance, reducing its anticoagulant effect.
A 2-year-old ingests an unknown medication and presents with miosis, bradycardia, excessive secretions, and muscle fasciculations. Which antidote is INDICATED?
Answer: Atropine and pralidoxime (2-PAM)
Miosis, bradycardia, secretions, and fasciculations represent cholinergic toxidrome from organophosphate or carbamate poisoning; atropine reverses muscarinic effects while pralidoxime reactivates acetylcholinesterase.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- aacn.org — Eligibility, fees, retake policy, test delivery, exam format, passing score, renewal, retake fee, score release, test dates · verified Oct 2026